Hesi Pharmacology - HESI PHARMACOLOGY 2015 SPECIALTY 1.ID 383695688 A nurse notes that the site of a clients peripheral intravenous(IV catheter is

Hesi Pharmacology - HESI PHARMACOLOGY 2015 SPECIALTY 1.ID...

This preview shows page 1 - 3 out of 51 pages.

HESI PHARMACOLOGY 2015 SPECIALTY1.ID: 383695688A nurse notes that the site of a client’s peripheral intravenous (IV) catheter is reddened, warm, painful, and slightly edematous near the insertion point of the catheter. On the basis of this assessment, the nurse first: Removes the IV catheter Correct Slows the rate of infusion Notifies the healthcare provider Checks for loose catheter connections Rationale: Phlebitis is an inflammatory process in the vein. Phlebitis at an IV site may be indicated by client discomfort at the site or by redness, warmth, and swelling in the area of the catheter. The IV catheter should be removed and a new IV line inserted at a different site. Slowing the rate of infusion and checking for loose catheter connections are not correct responses. The healthcare provider would be notified if phlebitis were to occur, but this is not the initial action.Test-Taking Strategy: Use the process of elimination, focusing on the data in the question. Eliminate slowing the rate of infusion and checking the connection, because they are comparable or alike in that they indicate continuation of IV therapy. Although the healthcare provider would be notified of this occurrence, the word “first” should direct you to select the option of removing the IV catheter. Review the signs of phlebitis and the actions to be taken when it occurs if you had difficulty with this question.Level of Cognitive Ability: ApplyingClient Needs: Physiological Integrity Integrated Process: Nursing Process/ImplementationContent Area: Intravenous Therapy
Background image
Reference: Ignatavicius, D., & Workman, M. (2010). Medical-surgical nursing: Patient-centered collaborative care (6th ed., p. 227). St. Louis: Saunders. Awarded 1.0 points out of 1.0 possible points. 2.ID: 383697107A nurse hangs a 500-mL bag of intravenous (IV) fluid for an assigned client. One hour later the client complains of chest tightness, is dyspneic and apprehensive, and has an irregular pulse. The IV bag has 100 mL remaining. Which of the following actions should the nurse take first?
Background image
Image of page 3

You've reached the end of your free preview.

Want to read all 51 pages?

  • Summer '16
  • pn, Intravenous therapy, cognitive ability, W. B. Saunders

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes